MAUDE Adverse Event Report: ALCON RESEARCH, LLC - ALCON PRECISION DEVICE INTREPID COAXIAL POLYMER CONICAL DISPOSABLE I/A HANDPIECE; DEVICE, IRRIGATION, OCULAR SURGERY

ALCON RESEARCH, LLC - ALCON PRECISION DEVICE INTREPID COAXIAL POLYMER CONICAL DISPOSABLE I/A HANDPIECE; DEVICE, IRRIGATION, OCULAR SURGERY
Catalog Number 8065752144
Medical Device Problem Code Suction Failure (4039)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/02/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that during the cataract surgery while using a reusable handpiece aspiration failure had occurred at the time of irrigation and aspiration.The surgery was completed after replacing the product with another one and there was no harm the patient.
 
Additional Manufacturer Narrative
One opened irrigation/aspiration (ia) handpiece was received for the report of aspiration failure.The returned sample was visually inspected and found to be nonconforming, with clear foreign material observed in the port hole of the i/a tip.The foreign material was sent for analysis.Particle analysis was performed using scanning electron microscopy and energy dispersive x-ray spectroscopy and identified the following elements: carbon, oxygen, sodium, magnesium, phosphorous, sulfur, chlorine, potassium, and calcium.These elements along with visual characteristics suggest the clear foreign material to be dried salts.The returned sample was found nonconforming with clear foreign material in the port hole of the i/a tip.Particle analysis found the foreign material to be dried salts.Dried salt is not a material that is used in the molded tip manufacturing process or in the packaging process of the molded tip.How and when the dried salt got inside the port hole of the i/a tip cannot be determined from this evaluation, therefore a root cause could not be determined.The most likely root cause is surgical material during use.No specific action with regard to this complaint was taken because the root cause for the complaint issue cannot be determined from this evaluation.All disposable i/a tips are 100% visually inspected prior to being released from the manufacturing facility.Any non-conformances found are removed from the lot and scrapped.Complaints are reviewed and monitored at regular intervals for any significant adverse trends.No adverse trends have been observed associated with the reported product and event.No further actions are required.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description

Brand Name
INTREPID COAXIAL POLYMER CONICAL DISPOSABLE I/A HANDPIECE
Common Device Name
DEVICE, IRRIGATION, OCULAR SURGERY
Manufacturer (Section D)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer (Section G)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key18045345
Report Number2523835-2023-00602
Device Sequence Number20699448
Product Code KYG
UDI-Device Identifier00380657521449
UDI-Public00380657521449
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Catalogue Number8065752144
Device Lot Number15EMFA
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/10/2023
Supplement Date Received by Manufacturer03/11/2024
Initial Report FDA Received Date11/01/2023
Supplement Report FDA Received Date04/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/16/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CENTURION VISION SYSTEM.
Patient SexUnknown